Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 11, 2016, 8:13 PM CDT for Sunflower County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2016, 8:13 PM CDT (01:13 UTC)
- Expired
- Jul 11, 2016, 8:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
County Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 160 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
703 WWUS84 KJAN 120113 SPSJAN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 813 PM CDT MON JUL 11 2016 MSZ018-019-034-120145- BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS- 813 PM CDT MON JUL 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON... SOUTHEASTERN BOLIVAR AND WEST CENTRAL SUNFLOWER COUNTIES UNTIL 845 PM CDT... AT 812 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR METCALFE...OR NEAR LELAND...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SHAW AROUND 830 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3338 9084 3343 9105 3374 9095 3363 9062 TIME...MOT...LOC 0112Z 210DEG 28KT 3350 9091 $$ DC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 11, 4:54 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 11, 4:54 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Jackson MS 454 PM CDT MON JUL 11 2016 .DISCUSSION...No big changes to the forecast this run. The surface ridge holds through the week, but a few upper level disturbances will skirt across the west and north. Looks like seabreeze development and old boundaries will also push up into south just about every afternoon. Went with the guidance for the most part pops and temps seemed good. Periods of clouds and rain will likely keep the heat index values down for the next couple days. After clouds cleared, a few locations briefly reached 105 in the west, could see more of the same through mid week. Around Thursday, a cold front moves through the mid south and sweeps across the northern zones. Rain chances were not great but models show some lift and lapse rates were pretty good for the northwest zones. Another disturbance approaches on Friday. Moisture transport was much better with that system, but the strong upper ridge in the west and ridging to the southeast, may steer the system away from the area. Again the northern zones may seem some storm development as the complex passes. A few more boundaries and disturbances come close to the area through the weekend, maintaining a good chance of rain for much of the area. It looks the system for Saturday and Sunday may dip as far south as central mississippi, with a few weak disturbances moving from the Gulf. The HWO was clear for now. && .AVIATION...VFR conditions will prevail through the afternoon and evening. Isolated to scattered TSRA will continue and pose a risk of brief lowering of ceilings and visibility to IFR/MVFR at the impacted TAF sites. These conditions should last until 12/02Z with MVFR ceilings and visibilities in stratus and fog developing after 12/06Z./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 93 74 94 / 19 19 11 19 Meridian 71 92 72 93 / 17 17 13 22 Vicksburg 73 94 74 94 / 20 18 7 17 Hattiesburg 74 93 74 93 / 19 33 13 43 Natchez 74 93 74 93 / 19 26 9 29 Greenville 74 95 74 95 / 18 9 6 7 Greenwood 73 94 73 94 / 18 10 7 10 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && 7/26
Hazardous weather outlook, Jul 11, 1:01 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 101 PM CDT MON JUL 11 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121815- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 101 PM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. 26 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 11, 6:46 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT MON JUL 11 2016
ARZ075-LAZ008-009-MSZ034-120030-
CHICOT AR-EAST CARROLL LA-WEST CARROLL LA-WASHINGTON MS-
646 PM CDT MON JUL 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT COUNTY...
NORTHEASTERN WEST CARROLL...NORTH CENTRAL EAST CARROLL PARISHES IN
NORTHEASTERN LOUISIANA AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 730
PM CDT...
AT 646 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF GASSOWAY...OR 7 MILES SOUTHWEST OF EUDORA...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GASSOWAY AROUND 655 PM CDT.
EUDORA AROUND 710 PM CDT.
CHICOT JUNCTION AROUND 725 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KILBOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3306 9146 3330 9129 3313 9104 3300 9120
3299 9119 3299 9121 3290 9131 3300 9144
3301 9144 3301 9145 3302 9146
TIME...MOT...LOC 2346Z 219DEG 17KT 3303 9134
EECSpecial weather statement, Jul 11, 6:57 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT MON JUL 11 2016
MSZ064>066-120045-
JEFFERSON DAVIS MS-COVINGTON MS-JONES MS-
657 PM CDT MON JUL 11 2016
...A STRONG THUNDERSTORM WILL AFFECT COVINGTON...SOUTHWESTERN JONES
AND EAST CENTRAL JEFFERSON DAVIS COUNTIES UNTIL 745 PM CDT...
AT 657 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR COLLINS TO NEAR MOSELLE. MOVEMENT
WAS NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
COLLINS AROUND 705 PM CDT.
ELLISVILLE AROUND 725 PM CDT.
LAUREL AROUND 730 PM CDT.
MOUNT OLIVE AROUND 735 PM CDT.
HEBRON AROUND 745 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SEMINARY.
LAT...LON 3151 8967 3178 8966 3179 8957 3161 8910
3143 8923 3143 8947
TIME...MOT...LOC 2357Z 189DEG 13KT 3162 8959 3152 8932
DCLocal storm report, Jul 11, 7:34 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
734 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 4 N SEMINARY 31.62N 89.50W
07/11/2016 E0.88 INCH COVINGTON MS PUBLIC
&&
27Special weather statement, Jul 11, 8:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 807 PM CDT MON JUL 11 2016 MSZ043-048-049-120145- MADISON MS-HINDS MS-RANKIN MS- 807 PM CDT MON JUL 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...SOUTH CENTRAL MADISON AND SOUTHEASTERN HINDS COUNTIES UNTIL 845 PM CDT... AT 807 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR RICHLAND...MOVING NORTH AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PEARL AND BRANDON AROUND 815 PM CDT. FLOWOOD AROUND 820 PM CDT. RIDGELAND AROUND 830 PM CDT. MADISON AND FANNIN AROUND 835 PM CDT. CANTON...GLUCKSTADT AND GOSHEN SPRINGS AROUND 845 PM CDT. LAT...LON 3206 9003 3210 9028 3258 9018 3249 8984 TIME...MOT...LOC 0107Z 196DEG 27KT 3223 9011 DC
Local storm report, Jul 11, 8:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
811 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 3 NE COLLINS 31.67N 89.52W
07/11/2016 COVINGTON MS EMERGENCY MNGR
BARN DESTROYED AND LARGE TREE LIMBS DOWN AT INTERSECTION
OF SPEED-MCLEOD AND HIGHWAY 84...REPORTED BY EM
&&
ECSpecial weather statement, Jul 11, 8:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 813 PM CDT MON JUL 11 2016 MSZ018-019-034-120145- BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS- 813 PM CDT MON JUL 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON... SOUTHEASTERN BOLIVAR AND WEST CENTRAL SUNFLOWER COUNTIES UNTIL 845 PM CDT... AT 812 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR METCALFE...OR NEAR LELAND...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SHAW AROUND 830 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3338 9084 3343 9105 3374 9095 3363 9062 TIME...MOT...LOC 0112Z 210DEG 28KT 3350 9091 DC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 40 min |
| Jul 11, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 32 min |
| Jul 11, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 38 min |
| Jul 11, 7:36 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 39 min |
| Jul 11, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 27 min |
| Jul 11, 8:07 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| Jul 12, 2:08 PM CDT | Special Weather Statement | JAN | Covington | 22 min |
| Jul 12, 3:18 PM CDT | Special Weather Statement | JAN | Simpson | 27 min |
| Jul 12, 3:22 PM CDT | Special Weather Statement | JAN | Kemper | 23 min |
| Jul 12, 4:16 PM CDT | Special Weather Statement | JAN | Jasper | 29 min |
| Jul 12, 4:35 PM CDT | Special Weather Statement | JAN | Smith | 25 min |
| Jul 12, 4:49 PM CDT | Special Weather Statement | JAN | Newton | 26 min |
| Jul 12, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 48 min |
| Jul 11, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 41 min |
| Jul 11, 8:24 PM CDT | Special Weather Statement | JAN | Chicot | 66 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.